Side effects occur when you first start taking the medication, you would experience withdrawals after you have been on a medication and stopped suddenly.
Lithium does not have withdrawals (it is not an addictive drug), but it does have a relapse in bipolar symptoms such as mania or hypomania, if stopped abruptly.
I suggest you talk to your Dr. first before you stop abruptly.
Best of luck... masso.-
Hi, Brindle! Being a depressed/aggressive Bipolar subtype I would warn you not to stop your lithium abruptly as the rebound symptoms can be severe. I didn't stop voluntarily but because I was hospitalized for an unrelated condition. The mixed cycle depression/mania/violence led to a further hospitaliztion.
Please contact your prescribing physician for advice before you consider stopping your medication!
Best wiahes, Wildcat
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Mar 2010 • 3 answers
Posted 30 Sep 2010 • 2 answers
Posted 7 Nov 2012 • 4 answers
Posted 23 Jul 2013 • 4 answers
Posted 7 Aug 2015 • 1 answer